Alert archive / Montana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 73, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jul 8, 2021, 4:02 PM MDT for 4 counties in Montana. It was in force for 58 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2021, 4:02 PM MDT (22:02 UTC)
- Expired
- Jul 8, 2021, 5:00 PM MDT
- In force
- 58 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties McCone County, MT, Richland County, MT, Roosevelt County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 105 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 4:04 PM MDT | TSTM WND GST 70 | 5 Sw Volt, MT | TRAINED SPOTTER ESTIMATED 70 MPH WIND GUSTS, ALONG WITH PEA SIZE HAIL AND PLENTIFUL RAIN. |
| Jul 8, 4:21 PM MDT | NON-TSTM WND GST 62 | 3 Ene Wolf Point, MT | ASOS STATION KOLF WOLF POINT AIRPORT. |
| Jul 8, 4:25 PM MDT | TSTM WND GST 62 | 3 Ene Wolf Point, MT | ASOS STATION KOLF WOLF POINT AIRPORT. |
| Jul 8, 4:50 PM MDT | HAIL 0.88 | Poplar, MT | PEA TO NICKEL SIZED HAIL REPORT ON SOCIAL MEDIA. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 10.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -411 J/kg
- Mixed-layer LCL
- 1738 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
181 WUUS55 KGGW 082202 SVRGGW MTC055-083-085-105-082300- /O.NEW.KGGW.SV.W.0073.210708T2202Z-210708T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Glasgow MT 402 PM MDT Thu Jul 8 2021 The National Weather Service in Glasgow has issued a * Severe Thunderstorm Warning for... Western Roosevelt County in northeastern Montana... East central Valley County in northeastern Montana... Northeastern McCone County in northeastern Montana... Northwestern Richland County in northeastern Montana... * Until 500 PM MDT. * At 402 PM MDT, severe thunderstorms were located along a line extending from near Lustre to 9 miles southwest of Wolf Point, moving east at 40 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Wolf Point, Poplar, Brockton, Lustre, Sprole and Volt. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4854 10476 4792 10478 4800 10584 4843 10590 TIME...MOT...LOC 2202Z 267DEG 33KT 4837 10582 4804 10582 HAIL...0.75IN WIND...60MPH $$ NWS Glasgow
2 follow-up statements
618
WWUS55 KGGW 082227
SVSGGW
Severe Weather Statement
National Weather Service Glasgow MT
427 PM MDT Thu Jul 8 2021
MTC055-083-085-105-082300-
/O.CON.KGGW.SV.W.0073.000000T0000Z-210708T2300Z/
Roosevelt MT-Valley MT-McCone MT-Richland MT-
427 PM MDT Thu Jul 8 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR WESTERN ROOSEVELT...EAST CENTRAL VALLEY...NORTHEASTERN MCCONE AND
NORTHWESTERN RICHLAND COUNTIES...
At 427 PM MDT, severe thunderstorms were located along a line
extending from 12 miles southwest of Bredette to 7 miles east of Wolf
Point, moving east at 40 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Wolf Point, Poplar, Brockton, Lustre, Sprole and Volt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4854 10476 4792 10478 4800 10584 4843 10590
TIME...MOT...LOC 2227Z 267DEG 33KT 4838 10548 4805 10549
HAIL...<.75IN
WIND...70MPH
$$
NWS Glasgow
TFJ787
WWUS55 KGGW 082236
SVSGGW
Severe Weather Statement
National Weather Service Glasgow MT
436 PM MDT Thu Jul 8 2021
MTC105-082246-
/O.CAN.KGGW.SV.W.0073.000000T0000Z-210708T2300Z/
Valley MT-
436 PM MDT Thu Jul 8 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL VALLEY COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
northeastern Montana.
LAT...LON 4854 10476 4792 10478 4797 10550 4847 10550
TIME...MOT...LOC 2236Z 267DEG 33KT 4838 10538 4805 10539
$$
MTC055-083-085-082300-
/O.CON.KGGW.SV.W.0073.000000T0000Z-210708T2300Z/
Roosevelt MT-McCone MT-Richland MT-
436 PM MDT Thu Jul 8 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR CENTRAL ROOSEVELT...NORTHEASTERN MCCONE AND NORTHWESTERN RICHLAND
COUNTIES...
At 436 PM MDT, severe thunderstorms were located along a line
extending from 9 miles southwest of Bredette to 9 miles southwest of
Poplar, moving east at 40 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Poplar, Brockton and Sprole.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4854 10476 4792 10478 4797 10550 4847 10550
TIME...MOT...LOC 2236Z 267DEG 33KT 4838 10538 4805 10539
HAIL...<.75IN
WIND...70MPH
$$
NWS GlasgowWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:49 PM MDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 8, 1:49 PM MDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 149 PM MDT Thu Jul 8 2021 .DISCUSSION... Severe thunderstorms have emerged sooner than expected today. Office staff is in severe weather operations now. General idea is that the environment for severe thunderstorms is ripe and will persist through the rest of this afternoon and evening. Threat for severe thunderstorms will return again tomorrow, but will overall be lessened. Rest of the forecast was left to automated processes. && .AVIATION... PATTERN: The atmosphere is primed for severe thunderstorms with a surface low pressure trough, significant moisture, and a favorable wind field. Expect thunderstorms coverage and intensity to strengthen this afternoon and evening, especially east of MT- Highway 24. FLIGHT CONDITIONS: Mainly VFR, then briefly LIFR for NE MT TAF sites if a thunderstorm happens to pass directly overhead. Amendments may be needed. WINDS: Light and variable early, then erratic and gusty this afternoon and evening near the stronger storms. After about 03Z, becoming light and variable again. && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && weather.gov/glasgow
In the hours before
Local storm report, Jul 8, 3:15 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
315 PM MDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND GST 6 N GLASGOW 48.28N 106.64W
07/08/2021 E60 MPH VALLEY MT PUBLIC
&&Local storm report, Jul 8, 3:35 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
335 PM MDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TSTM WND GST 4 N GLASGOW 48.25N 106.64W
07/08/2021 M83 MPH VALLEY MT MESONET
AMBIENT PERSONAL WEATHER STATION.
&&Local storm report, Jul 8, 3:43 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
343 PM MDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TSTM WND GST 4 N GLASGOW 48.25N 106.64W
07/08/2021 M63 MPH VALLEY MT MESONET
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 4
N GLASGOW.
&&Local storm report, Jul 8, 3:45 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
345 PM MDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TSTM WND GST 2 NNW GLASGOW 48.22N 106.65W
07/08/2021 M83 MPH VALLEY MT MESONET
AMBIENT WEATHER STATION.
&&Special weather statement, Jul 8, 3:46 PM MDT, 16 minutes before
Special Weather Statement National Weather Service Glasgow MT 346 PM MDT Thu Jul 8 2021 MTZ017-020-062-082230- Western Roosevelt MT-Eastern Roosevelt MT- Central and Southern Valley MT- 346 PM MDT Thu Jul 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ROOSEVELT AND EAST CENTRAL VALLEY COUNTIES UNTIL 430 PM MDT... At 345 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles west of Lustre, or 28 miles northwest of Wolf Point, moving east at 50 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Bredette, Lustre and Volt. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 800 PM MDT for northeastern Montana. LAT...LON 4824 10618 4848 10619 4855 10490 4811 10494 TIME...MOT...LOC 2145Z 279DEG 43KT 4838 10608 NWS Glasgow
Local storm report, Jul 8, 3:51 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
351 PM MDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST 11 N VANDALIA 48.51N 106.91W
07/08/2021 M64 MPH VALLEY MT MESONET
MESONET STATION MTM34 10.9 N VANDALIA
(MT-MESO).
0312 PM TSTM WND GST 2 NNE GLASGOW 48.22N 106.62W
07/08/2021 M56 MPH VALLEY MT ASOS
ASOS STATION KGGW GLASGOW AIRPORT (ASOS).
&&The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:01 PM MDT | Special Weather Statement | GGW | 44 min | |
| Jul 7, 6:44 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum, Phillips | 39 min |
| Jul 7, 7:27 PM MDT | Special Weather Statement | GGW | 48 min | |
| Jul 7, 8:05 PM MDT | Special Weather Statement | GGW | Prairie | 40 min |
| Jul 7, 8:31 PM MDT | Special Weather Statement | GGW | Prairie | 44 min |
| Jul 7, 8:51 PM MDT | Special Weather Statement | GGW | Prairie | 39 min |
| Jul 7, 9:02 PM MDT | Special Weather Statement | GGW | McCone | 43 min |
| Jul 8, 4:37 AM MDT | Special Weather Statement | GGW | Sheridan | 53 min |
| Jul 8, 5:25 AM MDT | Special Weather Statement | GGW | Sheridan | 50 min |
| Jul 8, 12:37 PM MDT | Special Weather Statement | GGW | 38 min | |
| Jul 8, 12:45 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Phillips, Valley | 60 min |
| Jul 8, 1:15 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 60 min |
| Jul 8, 1:22 PM MDT | Special Weather Statement | GGW | Daniels | 38 min |
| Jul 8, 1:35 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Sheridan | 55 min |
| Jul 8, 2:11 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 64 min |
| Jul 8, 2:26 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Sheridan | 64 min |
| Jul 8, 2:50 PM MDT | Severe Thunderstorm Warning | GGW | McCone, Valley | 55 min |
| Jul 8, 3:21 PM MDT | Severe Thunderstorm Warning | GGW | Roosevelt, Sheridan | 54 min |
| Jul 8, 3:36 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Garfield, McCone, Valley | 54 min |
| Jul 8, 3:46 PM MDT | Special Weather Statement | GGW | Roosevelt | 44 min |
| Jul 8, 4:14 PM MDT | Severe Thunderstorm Warning | GGW | Richland, Roosevelt, Sheridan | 61 min |
| Jul 8, 4:57 PM MDT | Severe Thunderstorm Warning | GGW | Richland, Roosevelt | 63 min |
| Jul 8, 5:18 PM MDT | Special Weather Statement | GGW | Wibaux | 42 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.